Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cageo

Gonna try a whole new, drastic approach.. help.

Recommended Posts

When I was 16 through 18, I took BP on my face. Lately I've been to the derm, and they put me on Tetracyclin, Nicomide and Differin gel. Been using that for about 5 months now, and I went again today, and now they're gonna put me on Doxycyclin in place of Tetracyclin, and giving me a new gel that I forget the name of.

Long story short, I think topicals are messing me up. My entire face has a red hue, compared to my neck, which is pure white, and it looks horrible.

This is my regimen

Night:

shower with Cetaphil shower face wash

after shower, use Cetaphil moisturizer

After moisturizer, differin gel

And I'm really seeing no progress. Then lately, I've noticed my forehead. I have never, ever put any topicals on it. The only thing I do to it is the Cetaphil shower wash. And now I realize, my forehead is near perfect complexion. No redness, only a few small almost colorless bumps, compared to the rest of my face which is a red, scarred wasteland.

I'm really thinking about giving up topicals completely (differin, facial wash) and just using oral pills only. The only thing I'd use on my face would be the Cetaphil moisturizer, cause my face gets extremely extremely tight after a shower.

Has anyone given up topicals and seen any difference?

Share this post


Link to post
Share on other sites

I can't tell you whether or not to give up on it but I can tell you that you should apply the Differin before the moisturizer else it's not being absorbed correctly.

Share this post


Link to post
Share on other sites
I can't tell you whether or not to give up on it but I can tell you that you should apply the Differin before the moisturizer else it's not being absorbed correctly.

Share this post


Link to post
Share on other sites

i always thought the idea of constantly having something on my face made it worse.

you could try this.

only use differen at night.

or try alternating differin and bp every other night

use nothing during the day.

by using nothing during the day this should take some of the irritation away.

Share this post


Link to post
Share on other sites
I can't tell you whether or not to give up on it but I can tell you that you should apply the Differin before the moisturizer else it's not being absorbed correctly.

I once asked my derm how to go about putting it on, and they said something about how I could use the moisturizer first if I wanted, or I could even blend the moisturizer/differin together and put on at same time. So I've always done it moisturizer/differin.

Do you think that makes a big difference, of which order in putting those on? If it does, then I may use Differin again..

Share this post


Link to post
Share on other sites
i always thought the idea of constantly having something on my face made it worse.

you could try this.

only use differen at night.

or try alternating differin and bp every other night

use nothing during the day.

by using nothing during the day this should take some of the irritation away.

Share this post


Link to post
Share on other sites
i always thought the idea of constantly having something on my face made it worse.

you could try this.

only use differen at night.

or try alternating differin and bp every other night

use nothing during the day.

by using nothing during the day this should take some of the irritation away.

I only used all the products at night, never used anything on my face in the morning or day.

I might try the Differin again then, put it on first before the moisturizer, and see if I notice anything soon.

Share this post


Link to post
Share on other sites

As to expecting something 'soon'...I'd give it at the least six weeks before deciding you want to try something new. It'll take some time to see the results but if you stick with it and this way works for you, it'll be soooo worth it. If not, then at least you know you tried it 'the right way' and aren't giving up too prematurely. It may sound like a long time but if it gets you clear and your skin adjusts you'll be really glad you made the effort. Best of luck.

Share this post


Link to post
Share on other sites

Differin is supposed to be...or I always did...put on at night. At night, after a shower or face wash, my face did get tight and dry, but since I'm not leaving the house, I would put on Differin. And in the mornings, just a moisturizer.

Share this post


Link to post
Share on other sites

Well I've been doing the Differin THEN Moisturizer thing for a few days now, and I notice my face is alot less red than it used to be. I wonder if it's because I've reversed the technique, or if it's because I quit the Cetaphil Face Wash stuff.

Share this post


Link to post
Share on other sites
Differin is supposed to be...or I always did...put on at night. At night, after a shower or face wash, my face did get tight and dry, but since I'm not leaving the house, I would put on Differin. And in the mornings, just a moisturizer.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×